Rigorous numerics for analytic solutions of differential equations : the radii polynomial approach

Authors: Hungria, Allan; Lessard, Jean-Philippe; James, J. D. Mireles
Abstract: Judicious use of interval arithmetic, combined with careful pen and paper estimates, leads to effective strategies for computer assisted analysis of nonlinear operator equations. The method of radii polynomials is an efficient tool for bounding the smallest and largest neighborhoods on which a Newton-like operator associated with a nonlinear equation is a contraction mapping. The method has been used to study solutions of ordinary, partial, and delay differential equations such as equilibria, periodic orbits, solutions of initial value problems, heteroclinic and homoclinic connecting orbits in the Ck category of functions. In the present work we adapt the method of radii polynomials to the analytic category. For ease of exposition we focus on studying periodic solutions in Cartesian products of infinite sequence spaces. We derive the radii polynomials for some specific application problems and give a number of computer assisted proofs in the analytic framework.
Document Type: Article de recherche
Issue Date: 28 September 2015
Open Access Date: 16 May 2016
Document version: AM
Permalink: http://hdl.handle.net/20.500.11794/1201
This document was published in: Mathematics of Computation, Vol. 85 (299), 1427–1459 (2016)
National Academy of Sciences-National Research Council
Alternative version: 10.1090/mcom/3046
Collection:Articles publiés dans des revues avec comité de lecture

Files in this item:
Description SizeFormat 
Analytic_Rad_Poly_Approach.pdf892.46 kBAdobe PDFThumbnail
All documents in CorpusUL are protected by Copyright Act of Canada.